• Leg numbness?

    Asked by aimo5465 on Monday, December 17, 2012

    Leg numbness?

    My boyfriend is taking percocet for his pain post-op, but has lately been feeling numbness in his legs lately to the point where he can't move it or it is painful to move them. Any suggestions as to why this is occuring?

    6 Answers from the Community

    6 answers
    • nancyjac's Avatar
      nancyjac

      It could any of a number of things. It is possible that there was some nerve damage during surgery that is causing the numbness, but numbness alone wouldn't cause pain or inability to move it. Is it in one leg or both? A particular part of the legs (e.g near hips, or knees or ankles). Is it a dull ache or a sharp pain? Has he been bedridden since the surgery or has be been up and moving around regularly?

      almost 5 years ago
    • aimo5465's Avatar
      aimo5465

      It's in both legs, but mostly in his left leg, and its always near his knees at first, then travels up his thighs. He's described the pain to me as a pins-and-needles feeling when he takes a sitz bath, but it's sharp when not in the bath. He's been moving around since his surgery and that gives him temporary relief. He can't sit still unless he's trying to sleep!

      almost 5 years ago
    • Sugarshine's Avatar
      Sugarshine

      Is he on chemo? Neuropathy is sometimes a side effect of chemo. Regardless of what's causing it, he should talk with his doctor about it. There are things that can alleviate the problem, P T or certain meds. There is no reason to suffer when it's possible to get help. Good luck

      almost 5 years ago
    • nancyjac's Avatar
      nancyjac

      I think he should see his oncologist about this and possibly have him/her refer him to an orthopedist or neurologist. Some times when in treatment for cancer, some thing new shows up that may not be related to cancer at all. I developed osteoarthritis in one knee shortly after my breast cancer surgery, but the timing was just coincidental.

      almost 5 years ago
    • Ann's Avatar
      Ann

      I had numbness in my upper right leg, and it turned out to be a small blood clot. It was dispersed with warfarin. Maybe I'm unique (they said it was due to lying down too much) - but it might be worth seeing if that's YOUR problem too.
      Ann

      almost 5 years ago
    • aimo5465's Avatar
      aimo5465

      This is the funny thing though, his chemo doesn't start until January 4th, so it can't be the chemo side effects

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.